Worth the gamble for me
- I tried everything else for hip bursitis, and when all else failed, I got an injection yesterday. I'm experiencing all the bad reactions, but if it relieves the chronic pain, it will be well worth it. As much as we want medicine to be foolproof, it isn't. And there are lots of good doctors out there who are still good doctors, even if everything they try doesn't work.
- —Guest Murry
didn't know of the side effects
- I never expected the side effects I'm having but my knee doesn't hurt so i'm going to be happy with it. I keep telling myself that my knee doesn't hurt and that helps me deal with these unexpected side effects.
- —Guest parker
Still waiting to see if it was worth it
- I had a steroid shot yesterday in my left elbow. I was not told of any side effects, yet within 30 minutes I wasn't feeling as usual. I have not seen these listed, but pay attention to your body. I had a funny taste in my mouth, I felt jittery on the inside, and it felt as if the back of my throat was closing up. Although those symptoms finally went away, my arm is feeling worse than before the shot. I'm hoping that by this weekend I will be pain free and have more mobility in my arm. Good sight.
- —Guest jean washam
knee pain relief
- wasn't aware of side effects, even as being a nurse myself..it was explained to me the pain relief would not come until 2-3 days later...ice to knee has helped. The injection itself was almost painless and would have it repeated in a second if the pain does subside...this would be a better alternate to the intense pain i've experienced now for almost 3 years!
- —Guest Beth
Now I understand what is happening!
- Thank goodness for the 4 a.m. Internet! Received a cortisone shot in knee, was not informed of any side effects. I wondered what was happening with a severe headache, heart palpitations, inability to sleep. The messages posted here let me know that I am not alone with these side effects. Time will tell if the cortisone was worth it, but relief from disability and pain is way worth the nuisance unexpected side effects. Thanks, everybody, for your comments!
- —Guest Judy in MN
- I just had my injection and was told of all side effects. I did unfortunately experience cortisone flare, increased blood sugars (type-2 diabetic), and have red flushing to my cheeks. I was told that I would start feeling relief in about 7 days. In one day, I have already felt a decrease. I am looking forward to the pain decreasing over time and hopefully it will push my total knee replacement off for a few more years as I am only 35. A little information, don't just rely on the doctor to inform you of your options, do some research yourself. Proactive patients are happiest when they are involved in their treatment plan. If you are unsure of wanting any procedure, tell the doctor you need more time. They can only pressure you if you allow them that control.
- —Guest Dina C.
Injection in Knee
- I had a shot in my knee yesterday. I asked about side effects with the doctors nurse and I was told that there weren't any. My knee is uncomfortable today but I expected that since I had something like cortisone before but it wasn't the same... you know what they say prepare yourself for the worst. However today my face has been flushing and getting really really hot and I am very irritable. Called the doctors office back today and was told that maybe I have a fever because the nurse wasn't aware of any side effects. It took me looking it up on here to actually get answers! Love my doctor but he really needs a different nurse.
- —Guest Terra
Anger & irritability
- I was given injections in both shoulders in one doctors visit. It was very painful. I had to try to ice two shoulders at once. Very tricky. The same day I started over reacting to everyone & was so irritable everything was overwhelming. I started crying & I couldn't function very well emotionally. I was snapping at everyone so I went online & found out you can have what is called emotional side effects from steroid injections. I was not given any side effect info from my doctor. In fact once I left his office & I didn't need surgery I was basically abandoned for any follow up help. I will never get an injection or take any steroid medication ever again because this has been a nightmare. The medical field is not paying attention to this side of cortisone which I feel is something you would discuss before ever giving someone an injection.
- —Guest Barbara
Doctors are addicted to Cortisone
- I have had seven shots. Five in my shoulder, one in my lumbar, and one in my right hip. Each one is less effective, more painful. Began having spinal migraines after the one in my lumbar. There are specialists who do nothing BUT give cortisone. If you tell your doctor you don't want cortisone, they act like you insulted their children. There MUST be something else...
- —Guest JT Hope
- I had a shot in my knee yesterday. There were about 2 brief painful moments I could have done without, but compared to having it my heel years ago? This was a breeze! I was aware of possible side effects, but forgot about the 'cortisone flare'. Wish I'd remembered 2 hours ago when I was trying to sleep! Hoping it's as effective as my Doctor anticipates!
never again in an ankle joint
- I was not told about the side effects but I was in too much pain to care. I will not do this again as each time its getting worse and worse. I'm only 22 and have to say, never again in this ankle.
- —Guest robert
- I had five shots over a period of weeks for plantar fascitis and pain went totally away (still continue stretching exercises). It's been five months. I had an injection in my right knee for cartilage tear and so far so good. Shot was not painful, but was afterward. I went home, rested my knee and put ice pack on it on and off for about an hour. Pain went away during middle of night. I go back in two weeks to see doctor again and it looks like it's working. I plan to have an injection in left knee as well. Doctor did not explain side effects, but I did my research way in advance anyway.
- —Guest Jen
Tennis elbow shot
- Think twice before getting a shot. I had one for tennis elbow and for the first few months it helped reduce the pain. Over time though my elbow has got very painful, far worse than before the shot - to the point where a slight knock against, say, a door frame, would be agony. Like many others, I wish I'd never had shot. Not even total rest can help my elbow now. In fairness to the doctor, he did advise against it but I knew best!?
- —Guest DJ
- I was totally surprised by the shot.Went to the dr. to schedule a bilateral knee replacement and got the shot instead.There was no time for me to research it or even make an informed decision.I am diabetic and didn't realize the side effects the shots would have on my bloodsugar.It is higher than it has been in 4 months.The shots were extremely painful(2 in each knee) and I could not sleep at all last night(had the shots yesterday in the am)So far no pain relief either.I wish I would have been told about these side effects and had more time to research it let alone make a decision.I understand my Dr.'s hesitancy for the replacements since i am only 38 but have had 3 surgeries on both knees already and been in chronic pain since I was 25.I was not only not given time to look into it or decide but now after the injections I found out can't have surgery for 3 months.Would not have been my choice.
Cortison Atrophied My Finger
- I had cortison shot in the palm side of my hand right below my ring finger to rupture a tendon related cyst. I don't recall if side effects were discussed, and I'm not sure it would have changed my mind. Long story short- my wedding ring finger has now atrophied to the point of skin over bone! It is so gross looking!! NO, I would never do it again! Dr. said it will stay like that, the fat won't come back. Greaaat!
- —Guest ES